• In two patients, active chronic hepatitis was complicated by the development of pyoderma gangrenosum. The favorable response of the pyodermatous lesions to azathioprine therapy suggests that this drug may be of value in treating this disorder in patients for whom corticosteroid therapy produces no benefit or is contraindicated because of side effects. Azathioprine, too, is a potentially toxic drug and may need to be discontinued. Possible causal relationships between pyoderma gangrenosum and active chronic hepatitis are discussed.
(Arch Dermatol 112:1297-1301, 1976)
Byrne JPH, Hewitt M, Summerly R. Pyoderma Gangrenosum Associated With Active Chronic Hepatitis: Report of Two Cases. Arch Dermatol. 1976;112(9):1297–1301. doi:10.1001/archderm.1976.01630330059017
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: